Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 8, 2017, 8:12 PM EDT. It took effect at Jun 9, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2017, 8:12 PM EDT (00:12 UTC)
- In effect from
- Jun 9, 2017, 8:00 AM EDT
- Expired
- Jun 9, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
573 WHUS42 KMHX 090012 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 PM EDT THU JUN 8 2017 ..HIGH RISK OF RIP CURRENTS FRIDAY FROM DUCK TO CAPE HATTERAS... .LINGERING MODERATE LONG PERIOD NORTHEAST SWELL WILL RESULT IN A HIGH THREAT OF RIP CURRENTS FROM DUCK TO CAPE HATTERAS ON FRIDAY. NCZ103-090815- /O.EXP.KMHX.BH.S.0017.000000T0000Z-170609T0000Z/ /O.NEW.KMHX.BH.S.0018.170609T1200Z-170610T0000Z/ OUTER BANKS DARE- 812 PM EDT THU JUN 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...DUCK TO CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 1 PM AND 2 PM THURSDAY. * SURF HEIGHT...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE.TIMES. && $$ NCZ095-090115- /O.EXP.KMHX.BH.S.0017.000000T0000Z-170609T0000Z/ CARTERET- 812 PM EDT THU JUN 8 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
2 follow-up statements
975 WHUS42 KMHX 090845 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 AM EDT FRI JUN 9 2017 ..HIGH RISK OF RIP CURRENTS TODAY FROM DUCK TO CAPE HATTERAS... .LINGERING MODERATE LONG PERIOD NORTHEAST SWELL WILL RESULT IN A HIGH THREAT OF RIP CURRENTS FROM DUCK TO CAPE HATTERAS TODAY. NCZ103-091645- /O.CON.KMHX.BH.S.0018.170609T1200Z-170610T0000Z/ OUTER BANKS DARE- 445 AM EDT FRI JUN 9 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS * LOCATION...DUCK TO CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 1 PM AND 2 PM THURSDAY. * SURF HEIGHT...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE.TIMES. && $$ HEDEN
439 WHUS42 KMHX 091436 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1036 AM EDT FRI JUN 9 2017 ..HIGH RISK OF RIP CURRENTS AND DANGEROUS SHOREBREAK NORTH OF CAPE LOOKOUT... .LINGERING LARGE LONG PERIOD NORTHEAST SWELL WILL RESULT IN A HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK FOR THE REST OF TODAY. NCZ095-104-092245- /O.EXA.KMHX.BH.S.0018.000000T0000Z-170610T0000Z/ CARTERET-OUTER BANKS HYDE- 1036 AM EDT FRI JUN 9 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK * LOCATION...NORTH OF CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM. * SURF HEIGHT...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL. && $$ NCZ103-092245- /O.CON.KMHX.BH.S.0018.000000T0000Z-170610T0000Z/ OUTER BANKS DARE- 1036 AM EDT FRI JUN 9 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK * LOCATION...NORTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM THURSDAY. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 8:10 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 8, 8:10 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
810 PM EDT Thu Jun 8 2017
.SYNOPSIS...
Low pressure will lift rapidly northeast away from the area
tonight. High pressure builds in Friday then slides off the
coast this weekend and will continue offshore next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 7 pm Thu...Cloudy skies across the forecast area at
present, but clearing still expected this evening. Adjusted sky
wording in the zones this evening. No other changes made.
Prev disc...Surface low pressure will race away from the
coastal waters tonight as axis of mid- level trough moves off
the coast toward morning. Should see fairly rapid clearing after
00Z as lower dewpoints and cooler temperatures advect into
eastern NC. Winds will also diminish fairly quickly after dark
tonight as high pres builds. Very pleasant overnight lows for
early June with temps ranging from the mid 50s interior to near
60 on the beaches. Not expecting widespread fog due to the lower
dewpoints though with all the rain today and calm/clear
conditions cannot rule out some patchy light fog late.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
As of 3 PM Thu...High pres transits E NC through the day, with
calm winds in the morning becoming SW during the day though
remaining light. Seasonably warm temps with highs in the low/mid
80s (upr 70s OBX).
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 3 PM Thu...Summertime weather on tap as upr ridge builds
toward east coast with sfc high pressure offshore. Atms will be
quite dry over the weekend into first part of next week with no
precip expected thru Tue with limited clouds. As moisture and
instab increases a bit mid week could see some wdly sct to sct
late day convection Wed and Thu. Temps will remain near seasonal
Fri night into Sat night with lows in the low/mid 60s inland to
lower 70s cst with highs Sat mid/upr 80s inland to low/mid 80s
cst. Highs climb to around 90 inland Sunday then expect low/mid
90s inland to mid 80s/around 90 beaches rest of the period. Lows
may still drop into mid/upr 60s deep inland early in week but
as heat builds will likely stay in the 70s all areas mid week.
Appears dewpts drop enuf in aftn to keep max apparent temps in
the 95 to 100 dgr range early to mid next week.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /Through Fri/...
As of 7 pm Thu...MVFR cigs across the area now will slowly
improve to VFR with cigs scattering out this evening as low
pressure moves away from the coast. Mostly clear and calm winds
expected overnight. Not expecting widespread fog despite all of
the rain today, as dewpoints will be quite low. However, some
of the more susceptible areas to radiation fog may tempo fall to
brief MVFR/IFR vsbys late tonight. Mostly sunny skies and light
SW winds expected for Friday.
Long Term /Friday Night through Tuesday/...
As of 3 PM Thu...VFR will dominate this period with high
pressure offshore leading to mainly clear skies and no precip.
Winds become light late at night and some patchy shallow fog
poss from time to time but pred SW flow shld limit threat.
&&
.MARINE...
Short Term /Tonight through Friday/...
As of 8 pm Thu...Will send out a quick zone update to drop SCA
wording from the Pamlico Sound. Winds and seas will slowly
subside on the coastal waters into Friday.
Long Term /Friday Night through Tuesday/...
as of 3 PM Thu...Very good boating expected this weekend thru
middle part of the week. High pres offshore will lead to
predominantly SW winds thru the period. Speeds will be mainly 5
to 10 kts during morn hours then increase to 10 to 15 kts
during aftn and evening each day. Seas will be 3 to 5 feet early
Fri evening then subside to 2 to 4 feet Sat. Seas of 1 to 3
feet expected Sun thru Tue.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT Friday through Friday
evening for NCZ103.
MARINE...Small Craft Advisory from 4 AM to 8 AM EDT Friday for AMZ135.
Small Craft Advisory until noon EDT Friday for AMZ150-152-154.
Small Craft Advisory until 4 AM EDT Friday for AMZ156-158.
&&
SYNOPSIS...TL
NEAR TERM...HSA/TL
SHORT TERM...TL
LONG TERM...RF/EH
AVIATION...HSA/TL/RF
MARINE...HSA/TL/RFHazardous weather outlook, Jun 8, 1:36 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 136 PM EDT Thu Jun 8 2017 NCZ029-044>047-079>081-090>094-091745- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 136 PM EDT Thu Jun 8 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-091745- Onslow- 136 PM EDT Thu Jun 8 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-091745- Carteret-Outer Banks Dare- 136 PM EDT Thu Jun 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-091745- Outer Banks Hyde- 136 PM EDT Thu Jun 8 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.